Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sturmian theory and disconjugacy of second order systems


Author: Fozi M. Dannan
Journal: Proc. Amer. Math. Soc. 90 (1984), 563-566
MSC: Primary 34C10
DOI: https://doi.org/10.1090/S0002-9939-1984-0733406-2
MathSciNet review: 733406
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A generalization of the Sturm Comparison Theorem is given to second order linear systems. In addition, an analogue to Sternberg disconjugacy criterion for nonselfadjoint second order linear systems is given.


References [Enhancements On Off] (What's this?)

  • [1] S. Ahmad and A. C. Lazar, On the components of extremal solutions of second order systems, SIAM J. Math. Anal. 8 (1977), 16-23. MR 0430409 (55:3414)
  • [2] -, An $ N$-dimensional extension of the Sturm separation and comparison theory to a class of nonselfadjoint systems, SIAM J. Math. Anal. 9 (1978), 1137-1150. MR 512517 (80a:34035)
  • [3] -, A new generalization of the Sturm comparison theorem to selfadjoint systems, Proc. Amer. Math. Soc. 68 (1978), 185-188. MR 0470327 (57:10085)
  • [4] R. L. Sternberg, Variational methods and nonoscillation theorems for systems of differential equations, Ann. Polon. Math. 21 (1969), 175-194.
  • [5] J. C. F. Sturm, Mémoire sur les équations différentielles linéaires de second ordre, J. Math. Pures Appl. 1 (1836), 106-186.
  • [6] A. Wintner, On the nonexistence of conjugate points, Amer. J. Math. 73 (1951), 368-380. MR 0042005 (13:37d)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10

Retrieve articles in all journals with MSC: 34C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0733406-2
Keywords: Conjugate point, disconjugate, symmetric, positive matrix
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society